Parallel axiomatizations of majority and unanimity
The relative majority rule and the unanimity rule are characterized in the two alternatives case. The main axioms rely on the idea of determining the preference of a group by partitioning it into two subgroups and aggregating next their preferences.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Miroiu, Adrian, 2004. "Characterizing majority rule: from profiles to societies," Economics Letters, Elsevier, vol. 85(3), pages 359-363, December.
- Llamazares, Bonifacio, 2006. "The forgotten decision rules: Majority rules based on difference of votes," Mathematical Social Sciences, Elsevier, vol. 51(3), pages 311-326, May.
- Xu, Yongsheng & Zhong, Zhen, 2010. "Single profile of preferences with variable societies: A characterization of simple majority rule," Economics Letters, Elsevier, vol. 107(2), pages 119-121, May.
- Woeginger, Gerhard J., 2005. "More on the majority rule: Profiles, societies, and responsiveness," Economics Letters, Elsevier, vol. 88(1), pages 7-11, July.
- repec:ebl:ecbull:v:4:y:2007:i:4:p:1-8 is not listed on IDEAS
- J. Woeginger, Gerhard, 2003. "A new characterization of the majority rule," Economics Letters, Elsevier, vol. 81(1), pages 89-94, October.
- Fishburn, P. C., 1983. "A new characterization of simple majority," Economics Letters, Elsevier, vol. 13(1), pages 31-35.
- Asan, Goksel & Sanver, M. Remzi, 2002. "Another characterization of the majority rule," Economics Letters, Elsevier, vol. 75(3), pages 409-413, May.
When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:111:y:2011:i:2:p:151-154. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.